Alert archive / Colorado / Freeze Warnings in 2013
Freeze Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at May 31, 2013, 2:35 PM MDT for 5 counties in Colorado. It took effect at Jun 1, 2013, 3:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 2:35 PM MDT (20:35 UTC)
- In effect from
- Jun 1, 2013, 3:00 AM MDT
- Expired
- Jun 1, 2013, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3282 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS75 KPUB 312035 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT FRI MAY 31 2013 COZ069>071-010245- /O.NEW.KPUB.FZ.W.0005.130601T0900Z-130601T1300Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 235 PM MDT FRI MAY 31 2013 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO LOWER 30S ACROSS MAINLY CENTRAL PORTIONS OF THE VALLEY FOR A FEW HOURS EARLY SATURDAY MORNING. * IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. COVER PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
4 follow-up statements
333 WWUS75 KPUB 010142 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 742 PM MDT FRI MAY 31 2013 COZ069>071-010800- /O.CON.KPUB.FZ.W.0005.130601T0900Z-130601T1300Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 742 PM MDT FRI MAY 31 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO LOWER 30S ACROSS MAINLY CENTRAL PORTIONS OF THE VALLEY FOR A FEW HOURS EARLY SATURDAY MORNING. * IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. COVER PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
110 WWUS75 KPUB 010631 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1231 AM MDT SAT JUN 1 2013 COZ069>071-011215- /O.CON.KPUB.FZ.W.0005.130601T0900Z-130601T1300Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1231 AM MDT SAT JUN 1 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO LOWER 30S ACROSS MAINLY CENTRAL PORTIONS OF THE VALLEY FOR A FEW HOURS EARLY SATURDAY MORNING. * IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. COVER PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
393 WWUS75 KPUB 011000 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 400 AM MDT SAT JUN 1 2013 COZ069>071-011300- /O.CON.KPUB.FZ.W.0005.000000T0000Z-130601T1300Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 400 AM MDT SAT JUN 1 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO LOWER 30S ACROSS MAINLY CENTRAL PORTIONS OF THE VALLEY FOR A FEW HOURS EARLY THIS MORNING. * IMPACT...FREEZING TEMPERATURES CAN DAMAGE OR KILL TENDER VEGETATION. COVER PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
408 WWUS75 KPUB 011255 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT SAT JUN 1 2013 COZ069>071-011400- /O.EXP.KPUB.FZ.W.0005.000000T0000Z-130601T1300Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 655 AM MDT SAT JUN 1 2013 ...FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...DROPPED TO AROUND FREEZING THIS MORNING AND WILL RISE ABOVE FREEZING THROUGH 8 AM MDT. * IMPACT...FREEZING TEMPERATURES CAN HURT DELICATE PLANTS. SUCH PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS DURING A FREEZE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 31, 2:26 PM MDT, 9 minutes earlier.
Area forecast discussion, May 31, 2:26 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 226 PM MDT FRI MAY 31 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 225 PM MDT FRI MAY 31 2013 ...A BRIEF REPRIEVE FROM CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY... CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS CONTINUES TO INDICATE STRONG WEST TO NORTHWEST FLOW ALOFT ACROSS THE REGION WITH AN UPPER LOW AND BROAD UPPER TROUGH ACROSS THE NORTHERN HIGH PLAINS AND NORTHERN TIER OF STATES ALONG WITH ITS ASSOCIATED JET CORE CONTINUING TO DIG ACROSS THE ROCKIES AT THIS TIME. REGIONAL RADARS INDICATING A FEW HIGH BASED SHOWERS MOVING ACROSS PORTIONS OF THE NORTHEAST PLAINS WHICH SHOULD CONTINUE TO MOVE EAST AND OUT OF THE AREA THROUGH THE REST OF THE AFTERNOON. WATER VAPOR IMAGERY ALSO INDICATING VERY DRY AIR IN PLACE ACROSS THE STATE WITH CURRENT DEW PTS MAINLY IN THE SINGLE DIGITS AND TEENS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO SUPPORTING THIS AT THIS TIME. GUSTY WINDS OF 25 TO 45 MPH AND RHS IN THE 5-10 PERCENT ACROSS MUCH OF THE AREA AT THIS TIME ARE ALSO SUPPORTING CRITICAL FIRE WEATHER CONDITIONS...AND WILL KEEP CURRENT RED FLAG WARNING IN PLACE THROUGH 02Z SAT FOR AREAS WHERE LAND MANAGEMENT AGENCIES HAVE INDICATED FUELS ARE CRITICALLY DRY. TONIGHT AND TOMORROW...WEST TO NORTHWEST FLOW ALOFT MODERATES THROUGH THE DAY TOMORROW AS NORTHERN HIGH PLAINS UPPER LOW CONTINUES TO MOVE NORTH AND EAST AND UPPER LEVEL RIDGING ACROSS THE DESERT SOUTHWEST BUILDS INTO THE GREAT BASIN REGION. SHOULD SEE GUSTY WEST TO NORTHWEST WINDS DIMINISHING ACROSS THE LOWER ELEVATIONS ONCE AGAIN WITH LOSS OF SOLAR HEATING. WITH A DRY ATMOSPHERE IN PLACE...SHOULD SEE GOOD RADIATIONAL COOLING AND HAVE ISSUED A FREEZE WARNING FOR THE SAN LUIS VALLEY WITH THE OFFICIAL BEGINNING OF THE GROWING SEASON LISTED AS JUNE 1ST. MODELS CONTINUE TO INDICATE ONE LAST PIECE OF ENERGY ROTATING AROUND SYSTEM AT THIS TIME SENDING A SURGE OF COOLER AIR ACROSS EASTERN COLORADO LATE TONIGHT THROUGH EARLY SATURDAY MORNING...WITH BREEZY NORTHERLY WINDS ACROSS EASTERN COLORADO SATURDAY MORNING AND EASTERLY UPSLOPE FLOW DEVELOPING THROUGH THE AFTERNOON. SURGE BRINGS IN SOME LOW LEVEL MOISTURE AND WITH THE WEAKER FLOW ALOFT...SHOULD SEE A REPRIEVE IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TOMORROW. WITH SLIGHTLY COOLER AIR IN PLACE...ESPECIALLY ACROSS EASTERN COLORADO AND DEVELOPING UPSLOPE FLOW...WILL SEE HIGHS AT OR SLIGHTLY COOLER THAN TODAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 225 PM MDT FRI MAY 31 2013 SATURDAY NIGHT WL BE DRY...BUT LOW LEVEL SOUTHERLY FLOW WL BRING SOME MOISTURE NORTHWARD INTO SRN CO ON SUNDAY AND A WEAK SHORTWAVE TROF WL MOVE ACRS NRN NM AND SRN CO DURING THE DAY. THIS COMBINATION WL PROBABLY BRING CHANCES FOR PCPN TO AT LEAST SRN PORTIONS OF THE FORECAST AREA...WITH THE BEST CHANCES BEING OVR AND NR THE MTS. HIGH TEMPS ON SUNDAY ARE EXPECTED TO BE WARMER THAN ON SATURDAY...AND SHOULD BE JUST SLIGHTLY ABOVE AVERAGE IN MOST AREAS. ON MONDAY WESTERLY FLOW IS EXPECTED ACRS THE FORECAST AREA AS AN UPR LOW SLOWLY MOVES EWRD ACRS MTS AND A UPR HIGH SITS OVR MEXICO. MONDAY LOOKS MAINLY DRY ALTHOUGH THERE COULD BE A COUPLE SHOWERS/TSTMS IN THE AFTERNOON AND EVENING HOURS. RH VALUES ON MON ARE EXPECTED TO FALL BELOW 15 PERCENT AT THE LOWER ELEVATIONS... BUT WIND SPEEDS MAY BE MARGINAL FOR FIRE WEATHER CONCERNS. HIGHS ON MON SHOULD BE SEVERAL DEGREES ABOVE AVERAGE. AS THAT UPR LOW MOVES INTO NERN MT/NWRN ND...A FRONT WL MAKE ITS WAY SOUTHWARD INTO ERN CO ON TUE. DURING THE AFTERNOON...THE LOW LEVEL WINDS BECOME UPSLOPE AND LOW LEVEL MSTR IS EXPECTED TO INCREASE AND WE COULD SEE A BETTER CHANCE OF PCPN OVR THE SERN CO MTS AND PLAINS. THU AND FRI AN UPR HIGH IS EXPECT TO BE CENTERED OVR SRN CA/NRN BAJA WITH AN UPR TROF OVR THE CENTRAL PLAINS STATES AND THIS CONTINUE TO ALLOW FOR MOIST LOW LEVEL UPSLOPE OVR ERN PORTIONS OF THE FORECAST AREA...WHILE WRN PORTIONS OF THE FORECAST AREA WL LIKELY SEE SOME ISOLD PCPN CHANCES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 225 PM MDT FRI MAY 31 2013 VFR CONDITIONS EXPECTED AT ALL TAF SITES OVER THE NEXT 24 HOURS. GUSTY WEST TO NORTHWEST OF 25-35KTS TO CONTINUE ACROSS THE AREA THROUGH AROUND 02Z SAT WITH WINDS DECOUPLING DO TO LOSS OF SOLAR HEATING. WITH THE GUSTY WINDS...COULD SEE LOCALIZED RESTRICTIONS IN VIS DUE TO BLDU. A WEAK FRONT MOVING ACROSS EASTERN COLORADO LATER THIS EVENING WILL KEEP NORTHERLY WINDS UP AT COS AND PUB THROUGH THE OVERNIGHT WITH LOW LEVEL UPSLOPE FLOW EXPECTED TO DEVELOP LATE SATURDAY MORNING AND AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ221-222-225- 227-233-237. FREEZE WARNING FROM 3 AM TO 7 AM MDT SATURDAY FOR COZ069>071. && SHORT TERM...MW LONG TERM...28 AVIATION...MW
Hazardous weather outlook, May 31, 11:10 AM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1110 AM MDT FRI MAY 31 2013 COZ058>089-093>099-011400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1110 AM MDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY AND WINDY CONDITIONS CAN BE EXPECTED ACROSS THE AREA ONCE AGAIN TODAY. THE COMBINATION OF STRONG AND GUSTY WINDS...LOW HUMIDITIES AND PERSISTENT DRY CONDITIONS WILL RESULT IN HIGH FIRE DANGER OVER MUCH OF SOUTHERN COLORADO THIS AFTERNOON AND EARLY EVENING...ESPECIALLY OVER PORTIONS OF THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS WHERE LAND MANAGEMENT AGENCIES HAVE INDICATED FUELS ARE CRITICALLY DRY. OUTDOOR BURNING OR ANY OTHER ACTIVITIES THAT MIGHT SPARK A FIRE SHOULD BE SUSPENDED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROM SUNDAY INTO WEDNESDAY...ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD RETURN TO SECTIONS OF SOUTHERN COLORADO. PRIMARY STORM THREATS DURING THESE DAYS WILL BE LIGHTNING AS WELL AS WIND GUSTS TO AROUND 50 MPH AT TIMES. STORM COVERAGE IS EXPECTED TO BECOME MORE WIDESPREAD AND STRONGER...ESPECIALLY OVER EASTERN SECTIONS FROM LATER TUESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 23/23
Nearby
Freeze Warnings in Colorado, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.